Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 263, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 19, 2000, 6:15 PM EDT for Charlton County, Georgia; Nassau County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2000, 6:15 PM EDT (22:15 UTC)
- Expired
- Aug 19, 2000, 7:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Nassau County, FL, Charlton County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:40 PM EDT | Thunderstorm Wind | Callahan, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1266 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097
WUUS52 KJAX 192215
SVRJAX
FLC089-GAC049-192300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 PM EDT SAT AUG 19 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NASSAU COUNTY IN NORTHEAST FLORIDA
SOUTH CHARLTON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 700 PM EDT
* AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF KINGSLAND TO 6 MILES WEST
OF CALLAHAN TO 21 MILES SOUTHWEST OF CALLAHAN...MOVING SOUTHEAST AT
15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 700 PM EDT...
CALLAHAN...
YULEE...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
$$
LAT...LON 3073 8169 3055 8195 3043 8221 3033 8204
3054 8177 3060 8152
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:40 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 19, 1:40 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 140 PM EDT SAT AUG 19 2000 CURRENT...SATELLITE...SURFACE ANALYSIS...AND RADAR DATA SHOWED THAT SEVERAL WEAK WAVES HAD DEVELOPED ALONG THE FRONT WHICH EXTENDED ACROSS SOUTHERN ALABAMA AND SOUTHERN GEORGIA. THIS COMBINED WITH AN UPPER RIDGE WHICH HAD ITS AXIS ACROSS NORTHERN FLORIDA...HAD SLOWED THE MOVEMENT OF THE FRONT. THE RIDGE AXIS ALSO ACTED TO INHIBIT THE CONVECTIVE ACTIVITY ACROSS THE NORTHEASTERN FLORIDA/SOUTHEASTERN FLORIDA AREA. THE MODELS ARE IN GOOD AGREEMENT AND AGREE THAT THE CONVECTIVE ACTIVITY SHOULD BEGIN TO PICKUP ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT AS THE RIDGE AXIS WEAKENS AND THE FRONT RESUMES ITS SOUTHWARDS PUSH. MODEL SOUNDINGS SHOW AN INCREASE IN PW. TO AROUND 2.0 INCHES LATER THIS AFTERNOON AND TONIGHT...AND WITH A LOW LEVEL EAST TO SOUTHEAST FLOW BEHIND THE FRONT...THEY KEEP PWS. IN THE 1.75 TO 2.0 INCH RANGE THROUGH MONDAY. FAN AND FWC POPS SO WILL USE A COMBINATION FOR THIS PACKAGE. WILL GENERALLY GO WITH CHANCE POPS TONIGHT THROUGH MONDAY. WILL STRESS THUNDERSTORMS TONIGHT WITH FRONT IN THE AREA...AND GO MORE WITH SHOWERS WITH EASTERLY FLOW ACROSS THE AREA SUNDAY THROUGH MONDAY. WITH EASTERLY FLOW EXPECTED...WILL SHAVE A FEW DEGREES OF THE MAX TEMPERATURES AND GO WITH HIGHS NEAR 90 INLAND AND IN THE MID AND UPPER 80S COASTAL SUNDAY. PRELIM AMG 75/91/70/87 3454 SSI 76/H84/74/83 3554 JAX 76/91/74/89 3554 GNV 73/91/72/89 3535 33 .JAX.. .FL...NONE. .GA...NONE. SCOTT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:22 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 38 min |
| Aug 19, 4:35 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 25 min |
| Aug 19, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 38 min |
| Aug 19, 7:31 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.